'Your six-pack dream may turn you infertile' | health and fitness | Hindustan Times
Today in New Delhi, India
Dec 15, 2017-Friday
-°C
New Delhi
  • Humidity
    -
  • Wind
    -

'Your six-pack dream may turn you infertile'

Shah Rukh Khan and Hrithik Roshan may take pride in flaunting their muscle-toned bodies, but doctors warn youngsters using steroids realise their dream as it could lead to mental and physical disorders.

health and fitness Updated: May 18, 2008 14:32 IST

Bollywood superstars Shah Rukh Khan and Hrithik Roshan may take pride in flaunting their muscle-toned bodies, but doctors warn youngsters using steroids to realise their 'six-pack' dream as it could lead to mental and physical disorders.

Experts warn that various steroid-based supplements, which are easily available in the markets with attractive tags and offers, could cause physical and psychological side-effects such as impotency, shrunken testis, cardiovascular and liver disorders, and male breast enlargement (Gynaecomastia).

Steroids faked as 'health- boosters' are flooding markets with many products even carrying tags like '100 per cent Ayurvedic' and 'Herbal'.

"Youngsters are looking for quick ways to make their six-pack ab dream a reality. They are taking anabolic steroids which can adversely affect fertility," says Shivani Sachdev Gour, a consultant fertility specialist at Fortis Hospital.

"Use of these steroids stimulates unrestrained secretion of testosterone which leads to bulging muscles but ultimately results into exhausted sexual functioning and suppressing the work of other vital organs," she adds.

According to a survey conducted in Britain, over 80 per cent of active steroids users had sperm counts that were below 20 million, the lower limit of sperm count set by WHO, while 20 per cent were azoospermic with no sperm at all.

Samir Parikh, a psychiatrist with Max Hospital, says that such drugs cause several psychological disorders like sleeplessness, mood swings, depression, change in food habits, sudden fits of anger called 'roid rage' and aggressi